Alert archive / Arizona / Red Flag Warnings in 2007
Red Flag Warning 31, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Sep 27, 2007, 3:06 PM MST for Mohave County, Arizona; Lincoln County, Nevada. It took effect at Sep 28, 2007, 12:00 PM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 27, 2007, 3:06 PM MST (22:06 UTC)
- In effect from
- Sep 28, 2007, 12:00 PM MST
- Expired
- Sep 28, 2007, 7:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, Lincoln County, NV
The radar
The Las Vegas radar (KESX), 120 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 10.1 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3389 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KVEF 272207 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 306 PM PDT THU SEP 27 2007 ...GUSTY SOUTHWEST WINDS DEVELOPING OVER SOUTHEAST NEVADA AND FAR NORTHWEST ARIZONA FRIDAY AFTERNOON... .SOUTHWEST WINDS WILL INCREASE BY FRIDAY AFTERNOON ACROSS THE ENTIRE REGION AS AN AREA OF LOW PRESSURE DROPS FROM THE GULF OF ALASKA INTO THE PACIFIC NORTHWEST. THE STRONGEST WINDS ARE EXPECTED TO FOCUS MAINLY ACROSS EASTERN LINCOLN COUNTY IN NEVADA AND NORTHERN MOHAVE MOHAVE COUNTY IN ARIZONA. AZZ102-NVZ461-281400- /O.NEW.KVEF.FW.W.0031.070928T1900Z-070929T0200Z/ NORTHWEST DESERTS/NORTHWEST PLATEAU-LINCOLN COUNTY/ELY DISPATCH- 306 PM PDT THU SEP 27 2007 /306 PM MST THU SEP 27 2007/ ...RED FLAG WARNING IN EFFECT FROM 12 PM PDT /12 PM MST/ TO 7 PM PDT /7 PM MST/ FRIDAY DUE TO GUSTY SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG WARNING FOR PORTIONS OF SOUTHEAST NEVADA AND NORTHWEST ARIZONA DUE TO GUSTY SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 12 PM PDT /12 PM MST/ TO 7 PM PDT /7 PM MST/ FRIDAY. SUSTAINED SOUTHWEST WINDS OF 15 TO 25 MPH...WITH GUSTS UP TO 40 MPH...WILL DEVELOP OVER SOUTHEAST NEVADA AND FAR NORTHWEST ARIZONA EARLY FRIDAY AFTERNOON AND CONTINUE THROUGH EARLY FRIDAY EVENING. THESE GUSTY WINDS WILL COMBINE WITH RELATIVE HUMIDITY VALUES GENERALLY BETWEEN 10 AND 15 PERCENT WHICH WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ JGA
3 follow-up statements
000 WWUS85 KVEF 281344 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 644 AM PDT FRI SEP 28 2007 ...GUSTY SOUTHWEST WINDS DEVELOPING OVER SOUTHEAST NEVADA AND FAR NORTHWEST ARIZONA THIS AFTERNOON... .SOUTHWEST WINDS WILL INCREASE THIS AFTERNOON ACROSS THE ENTIRE REGION AS AN AREA OF LOW PRESSURE DROPS FROM THE GULF OF ALASKA INTO THE PACIFIC NORTHWEST. THE STRONGEST WINDS ARE EXPECTED TO FOCUS MAINLY ACROSS EASTERN LINCOLN COUNTY IN NEVADA AND NORTHERN MOHAVE MOHAVE COUNTY IN ARIZONA. AZZ102-NVZ461-282230- /O.CON.KVEF.FW.W.0031.070928T1900Z-070929T0200Z/ NORTHWEST DESERTS/NORTHWEST PLATEAU-LINCOLN COUNTY/ELY DISPATCH- 644 AM PDT FRI SEP 28 2007 /644 AM MST FRI SEP 28 2007/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON PDT /NOON MST/ TODAY TO 7 PM PDT /7 PM MST/ THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON PDT /NOON MST/ TODAY TO 7 PM PDT /7 PM MST/ THIS EVENING DUE TO GUSTY SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY... SUSTAINED SOUTHWEST WINDS OF 15 TO 25 MPH...WITH GUSTS UP TO 40 MPH...WILL DEVELOP OVER SOUTHEAST NEVADA AND FAR NORTHWEST ARIZONA IN THE EARLY AFTERNOON AND CONTINUE THROUGH EARLY EVENING. THESE GUSTY WINDS WILL COMBINE WITH RELATIVE HUMIDITY VALUES GENERALLY BETWEEN 10 AND 15 PERCENT WHICH WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ PIERCE
000 WWUS85 KVEF 282223 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 323 PM PDT FRI SEP 28 2007 AZZ102-NVZ461-290200- /O.CON.KVEF.FW.W.0031.000000T0000Z-070929T0200Z/ NORTHWEST DESERTS/NORTHWEST PLATEAU-LINCOLN COUNTY/ELY DISPATCH- 323 PM PDT FRI SEP 28 2007 /323 PM MST FRI SEP 28 2007/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM PDT /7 PM MST/ THIS EVENING FOR PORTIONS OF SOUTHEAST CALIFORNIA AND NORTHWEST ARIZONA DUE TO GUSTY SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM PDT /7 PM MST/ THIS EVENING FOR LINCOLN COUNTY IN SOUTHEAST NEVADA AND MOHAVE COUNTY IN NORTHWEST ARIZONA DUE TO GUSTY SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY. SUSTAINED SOUTHWEST WINDS OF 15 TO 25 MPH...WITH GUSTS UP TO 40 MPH WERE REPORTED BY AUTOMATED SENSORS IN SOUTHEAST NEVADA AND FAR NORTHWEST ARIZONA THIS AFTENROON AND THESE GUSTY WINDS WILL PERSIST THROUGH LATE AFTERNOON AND EARLY EVENING. RELATIVE HUMIDITY VALUES WERE BETWEEN 13 AND 17 PERCENT AT SEVERAL LOCATIONS BELOW 6000 FEET IN THE WARNING AREA AND WILL REMAIN IN THIS RANGE THROUGH EARLY EVENING. THE COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL BEFORE WINDS DIMINISH THIS EVENING. $$ JGA
000 WWUS85 KVEF 290149 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 649 PM PDT FRI SEP 28 2007 AZZ102-NVZ461-290300- /O.EXP.KVEF.FW.W.0031.000000T0000Z-070929T0200Z/ NORTHWEST DESERTS/NORTHWEST PLATEAU-LINCOLN COUNTY/ELY DISPATCH- 649 PM PDT FRI SEP 28 2007 /649 PM MST FRI SEP 28 2007/ ...RED FLAG WARNING WILL EXPIRE AT 7 PM PDT /7 PM MST/ THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 7 PM PDT /7 PM MST/ THIS EVENING. RELATIVE HUMIDITY VALUES HAVE RISEN ABOVE 15 PERCENT ACROSS THE WARNING AREA. SOME GUSTY WINDS WERE STILL BEING OBSERVED THIS EVENING BUT WINDS WILL DECREASE THROUGH THE EVENING HOURS TO THE 10 TO 15 MPH RANGE. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Sep 27, 10:10 AM MST, 4 hours 56 minutes earlier.
Area forecast discussion, Sep 27, 10:10 AM MST, 4 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 1010 AM PDT THU SEP 27 2007 .SYNOPSIS...TEMPERATURES WILL BE NEAR NORMAL TODAY UNDER SOME PASSING HIGH CLOUDS. CHANGES BEGIN TO OCCUR FRIDAY AS SOUTHWEST WINDS INCREASE AHEAD OF AN AREA OF LOW PRESSURE MOVING INTO THE NORTHWEST STATES. THE SYSTEM MOVES ACROSS THE GREAT BASIN FRIDAY NIGHT AND SATURDAY BRINGING A SLIGHT CHANCE OF SHOWERS AS FAR SOUTH AS NYE AND LINCOLN COUNTIES AND KNOCKING TEMPERATURES BACK DOWN WELL BELOW NORMAL OVER THE WEEKEND. && .UPDATE...RECENT SATELLITE IMAGERY AND SURFACE OBSERVATIONS SHOWED THE SUBTROPICAL HIGH CLOUDS COMING ACROSS THE AREA WERE FAIRLY DENSE BUT GENERALLY INSIGNIFICANT. THE 12Z NAM SOLUTION STILL DOES NOT DIG THE GULF OF ALASKA LOW DOWN THROUGH SOUTHERN NEVADA LIKE THE ECMWF/GFS SATURDAY AFTERNOON. GIVEN THE CONSISTENCY OF THE ECMWF... AND THE TREND OF THE GFS IN ITS DIRECTION...THE NAM WILL PROBABLY BE UNREPRESENTATIVE OF THE WEATHER FOR OUR AREA AFTERNOON FRIDAY EVENING. CURRENT FORECAST TRENDS ARE BASED ON THE GFS/ECMWF AND LOOK OKAY FOR NOW. NO FORECAST UPDATE PLANNED. && .PREV DISCUSSION...243 AM PDT THU SEP 27...SHORT TERM...SOME CIRRUS IN SOUTHWEST FLOW WILL PASS ACROSS THE FORECAST AREA TODAY AND TONIGHT AHEAD OF SIGNIFICANT TROUGH DIGGING SOUTHEAST OUT OF THE GULF OF ALASKA. TROUGH WILL CONTINUE TO DIG SOUTHEAST ON FRIDAY INTO THE PACIFIC NORTHWEST. MAIN CONCERN REMAINS THE INCREASE IN WINDS ACROSS THE SOUTHERN GREAT BASIN AND MOJAVE DESERT. WILL HOLD OFF ON ANY ISSUANCE OF FIRE WEATHER PRODUCTS AS YESTERDAYS DAY SHIFT COORDINATED WITH AREA GACCS AND THEY STATED FUELS HAVE NOT DRIED OUT SUFFICIENTLY TO NEED A WATCH. TODAYS DAY SHIFT CAN REASSESS THE SITUATION AS WE STILL HAVE TIME. GFS/NAM MODEL TREND PAST DAY HAS BEEN FOR A DEEPER AND SLOWER SOLUTION AS TROUGH CROSSES THE GREAT BASIN FRIDAY NIGHT/SATURDAY. EURO HAS BEEN THE DEEPEST/SLOWEST SOLUTION FOR SEVERAL DAYS NOW AND WILL PUT MORE WEIGHT INTO THEIR SOLUTION. THAT MEANS ADDING MORE CLOUD COVER AND SLIGHT CHANCE OF SHOWERS TO ESMERALDA...CENTRAL NYE AND LINCOLN COUNTIES FRIDAY NIGHT AND LINGERED SHOWERS IN LINCOLN COUNTY THROUGH SATURDAY. EVERYTHING WILL CLEAR OUT OF LINCOLN COUNTY BY EARLY EVENING AS TROUGH SHIFTS EAST ACROSS UTAH. AS TEMPERATURES FINALLY RETURN BACK TO NORMAL TODAY AND FRIDAY THE BOTTOM FALLS OUT SATURDAY WITH WELL BELOW NORMAL VALUES AGAIN. .LONG TERM...THE NEXT IN A SERIES OF SHORTWAVE TROUGHS IS EXPECTED TO PUSH THROUGH THE PACIFIC NORTHWEST MONDAY WITH ANOTHER ROUND OF GUSTY WINDS FOR OUR AREA. THIS SYSTEM IS FORECAST TO MOVE THROUGH THE AREA FAIRLY QUICKLY AND WILL PUSH EAST OF THE AREA BY MONDAY EVENING. OTHER THAN GUSTY SOUTHWEST WINDS...NOT EXPECTING MUCH ELSE. HEIGHT FALLS ARE MINIMAL AND TEMPERATURES MAY ONLY FALL A DEGREE OR TWO. MOISTURE WILL ALSO REMAIN WELL NORTH OF THE AREA AND ONLY THE FAR NORTHERN CWA IS EXPECTED TO SEE CLOUDS. BY TUESDAY...THE REGION WILL SET UP UNDER A BROAD TROUGH OVER WESTERN CANADA WITH A GENERALLY ZONAL FLOW FOR THE WESTERN UNITED STATES. THIS FAVORS ONLY PASSING HIGH CLOUDS WITH TEMPERATURES CLOSE TO NORMAL. && .AVIATION...FOR MCCARRAN...NO SIGNIFICANT CLOUDS ARE EXPECTED FOR THE REST OF THE WEEK. LIGHT SOUTH WINDS WILL RETURN THIS AFTERNOON...AND FRIDAY WILL BE A WINDY DAY WITH SOUTHWEST WINDS AROUND 15 KNOTS GUSTING TO 25 KNOTS. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...TRANQUIL WEATHER WILL CONTINUE THROUGH TODAY...THEN GUSTY SOUTHWEST WINDS CAN BE EXPECTED ON FRIDAY. THE STRONGEST WINDS WILL LIKELY AFFECT MOHAVE COUNTY WHERE SPEEDS COULD REACH 30-35 KNOTS. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && ADAIR/PIERCE/GORELOW HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Sep 27, 4:31 AM MST, 10 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 431 AM PDT THU SEP 27 2007 AZZ001>003-036-CAZ519>527-NVZ014>022-281000- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 431 AM PDT THU SEP 27 2007 /431 AM MST THU SEP 27 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT THE THREAT FOR HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AS A STRONG AREA OF LOW PRESSURE MOVES INTO THE PACIFIC NORTHWEST FRIDAY SOUTHWEST WINDS WILL INCREASE ACROSS THE AREA. EXPECT SUSTAINED SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS AROUND 40 MPH IN THE AFTERNOON. THERE IS A SLIGHT CHANCE OF SHOWERS ACROSS ESMERALDA...CENTRAL NYE AND LINCOLN COUNTIES FRIDAY NIGHT AND SATURDAY AS THE SYSTEM MOVES ACROSS THE GREAT BASIN. IT WILL REMAIN BREEZY AT TIMES THROUGH SATURDAY WHILE TEMPERATURES WILL BE MUCH COOLER OVER THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. PIERCE
Nearby
Red Flag Warnings in Arizona, 2007Red Flag Warnings in Nevada, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.